Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 10, 2012, 3:50 PM EDT for Hampton County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2012, 3:50 PM EDT (19:50 UTC)
- Expired
- Jun 10, 2012, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 21 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS82 KCHS 101950 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT SUN JUN 10 2012 SCZ040-042-102015- ALLENDALE-HAMPTON- 350 PM EDT SUN JUN 10 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 415 PM EDT... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LAKE WARREN STATE PARK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...ESTILL...HAMPTON... LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... FUNNEL CLOUDS... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD ADVISORY IS ALSO IN EFFECT FOR PARTS OF THIS AREA UNTIL 430 PM EDT. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR TORNADO WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3294 8102 3278 8093 3264 8136 3279 8140 TIME...MOT...LOC 1950Z 257DEG 8KT 3281 8117 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:31 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 10, 3:31 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 331 PM EDT SUN JUN 10 2012 .SYNOPSIS... THROUGH EARLY THIS WEEK...THE REGION WILL BE CAUGHT BETWEEN HIGH PRESSURE OVER THE ATLANTIC AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST. THIS TROUGH WILL MOVE INTO THE VICINITY OF THE AREA BY MID WEEK AND LINGER THROUGH LATE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... RAIN WILL BE LIKELY MOST LOCATIONS THROUGH THE EVENING. THE FIRST AREA OF RAIN THAT DEVELOPED JUST NORTH OF THE SAVANNAH RIVER EARLY THIS AFTERNOON HAS MOVED STEADILY NORTHWARD AND IS NOW EXITING NORTHERN BERKELEY COUNTY...BUT ADDITIONAL THUNDERSTORMS HAVE DEVELOPED IN OUR GEORGIA COUNTIES...AND MORE STORMS HAVE DEVELOPED FURTHER SOUTH IN EXTREME SOUTHEAST GEORGIA AND NORTH FLORIDA...ALL OF WHICH WILL BE MOVING NORTHEASTWARD INTO THE REGION OVER THE NEXT SEVERAL HOURS. RAINFALL SO FAR TODAY...WHILE WIDESPREAD...HAS NOT BEEN PARTICULARLY HEAVY...WITH A FEW ISOLATED EXCEPTIONS. THEREFORE...I DO NOT EXPECTED FLOODING TO BE A MAJOR PROBLEM THIS EVENING DESPITE THE CONTINUED HIGH CHANCES OF RAIN. AFTER MIDNIGHT...THE THREAT FOR SIGNIFICANT RAINFALL WILL BE GREATLY DIMINISHED WITH INSTABILITY VERY LIMITED DUE TO DIURNAL TRENDS. POPS WILL DROP DOWN TO CHANCE CATEGORY AT THAT TIME. HOWEVER...PLENTIFUL MOISTURE WILL KEEP SIGNIFICANT CLOUD COVER IN PLACE OVERNIGHT. THERE COULD EVEN BE A BIT OF FOG HERE AND THERE...BUT VSBYS SHOULD NOT BE PARTICULARLY LOW AS A LIGHT WIND SHOULD CONTINUE OVERNIGHT...SO I HAVE NOT MENTIONED IT IN THE FORECAST AT THIS TIME. TEMPS WILL BOTTOM OUT WITHIN A COUPLE OF DEGREES OF 70 JUST ABOUT EVERYWHERE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY THROUGH WEDNESDAY...OVERALL FORECAST THINKING HAS NOT CHANGED AND AN EXTENDED PERIOD OF UNSETTLED WEATHER IS EXPECTED. THE SOUTHEAST COASTAL REGION WILL REMAIN UNDER A BAGGY 500 MB TROF WITH A SERIES OF SHORTWAVES MOVING THROUGH IN THE SW FLOW. MODEL TIME HEIGHTS AND SOUNDINGS SHOW DEEP MOISTURE ENTRENCHED ACROSS THE REGION WITH PWATS OF AROUND 2 INCHES EXPECTED TO PERSIST THROUGH MID WEEK. WITH MODERATE SURFACE BASED INSTABILITY DEVELOPING EACH AFTERNOON AND EVENING IN AN UNCAPPED ATMOSPHERE...GOOD COVERAGE OF SHOWERS AND STORMS WILL OCCUR EACH DAY. AT TIMES THE COVERAGE WILL MORE THAN LIKELY SUPPORT CATEGORICAL POPS...BUT GIVEN THE DIFFERENT HANDLING AND TIMING OF CONVECTION WITH EACH MODEL...ITS HARD TO CONFIDENTLY NAIL DOWN TIME PERIODS OF HIGHEST POPS RIGHT NOW. WILL ADVERTISE LIKELY POPS FOR MONDAY AND TUESDAY AFTERNOONS...WITH JUST HIGH CHANCE FOR WEDNESDAY RIGHT NOW AS THE BELT OF DEEPEST MOISTURE MAY DRIFT OFFSHORE DURING THE DAY. THE MAIN CONCERN DURING THIS TIME IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL DUE TO THE HIGH ATMOSPHERIC MOISTURE CONTENT AND EFFICIENT RAINFALL PRODUCTION. AREAS THAT SEE REPEAT ROUNDS OF THUNDERSTORMS COULD EXPERIENCE EXCESSIVE RAINFALL AND SOME LOCALIZED FLOODING CONCERNS. WILL CONTINUE THE MENTION IN THE HWO. HIGHS ARE EXPECTED TO REACH INTO THE MID/UPPER 80S EACH AFTERNOON WITH LOWS ONLY FALLING INTO THE LOW 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A DIFFUSE UPPER-LEVEL PATTERN WEDNESDAY NIGHT AND THURSDAY SHOULD EVENTUALLY GIVE WAY TO RIDGING TOWARD THE WEEKEND. A BAGGY SURFACE PATTERN WITH A WEAK IN-SITU TROUGH COULD MAINTAIN SOMEWHAT UNSETTLED CONDITIONS THROUGH AT LEAST FRIDAY. THE WEEKEND IS STILL UP IN THE AIR AS THE ECMWF SHOWS A WEAK WEDGE OF HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD BUT THE GFS IS STILL SHOWING WEAK TROUGHING. WE KEPT SLIGHT CHANCE POPS IN THE FORECAST WITH NEAR-NORMAL TEMPS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... AT KCHS...SHOWERS WILL PREVAIL THIS AFTERNOON. TEMPO MVFR CIGS/VSBYS ARE POSSIBLE BETWEEN 18-22Z WITH THUNDERSTORM ACTIVITY. VFR CIGS/VSBYS WILL THEN RETURN BY SUNSET THIS EVENING...BEFORE ANOTHER CHANCE OF MVFR CIGS OCCURS BETWEEN 09-13Z MONDAY. VFR CONDITIONS WILL THEN RETURN THROUGH 18Z MONDAY. AT KSAV...VICINITY SHOWERS WILL PREVAIL THIS AFTERNOON WITH DEEP MOISTURE IN PLACE. MVFR CIGS/VSBYS WILL BE POSSIBLE BETWEEN 19-23Z WITH THUNDERSTORMS. CHANCES OF THUNDERSTORMS REMAIN HIGHEST AT THE SAV TERMINAL BETWEEN 20-22Z. VFR CONDITIONS WILL THEN RETURN NEAR SUNSET THIS EVENING...BEFORE MVFR CIGS REDEVELOP BY 06Z MONDAY. THERE IS A LOW CHANCE OF IFR CIGS BETWEEN 06Z-14Z MONDAY WITH AMPLE LOW LVL MOISTURE IN THE AREA. VFR CONDITIONS WILL THEN PREVAIL BY 14Z MONDAY AND REMAIN THROUGH MONDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK DUE TO AN ACTIVE PATTERN WITH ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY. && .MARINE... OVERNIGHT...CONDITIONS SHOULD CHANGE LITTLE WITH WINDS 10 KNOTS OR SO FROM THE SOUTH AND SOUTHEAST WITH SEAS 2 TO 3 FEET NEARSHORE AND UP TO 4 FEET IN THE OFFSHORE GEORGIA WATERS. THERE WILL BE NUMEROUS SHOWERS AND THUNDERSTORMS...BUT IT WILL NOT RAIN ALL NIGHT IN ANY ONE PLACE OVER THE COASTAL WATERS. MONDAY THROUGH FRIDAY...WINDS ARE EXPECTED TO REMAIN OUT OF THE S TO SW THROUGH ABOUT MID WEEK. HIGH PRESSURE MAY BUILD IN FROM THE NORTH LATER IN THE WEEK AND TURN THE FLOW MORE E TO NE. IT STILL LOOKS LIKE WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ALSHEIMER SHORT TERM...BSH LONG TERM...JRL AVIATION...DPB MARINE...ALSHEIMER/BSH/JRL
Hazardous weather outlook, Jun 10, 3:28 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 328 PM EDT SUN JUN 10 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 328 PM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS THIS EVENING. THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES...CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IN A FEW ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES...CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-111930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 328 PM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 1:37 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT SUN JUN 10 2012
GAZ087-088-101815-
JENKINS-SCREVEN-
137 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 215 PM EDT...
AT 134 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF JENKINS COUNTY HOSPITAL TO FOUR POINTS...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA...MILLEN...MILLHAVEN...ROCKY FORD...SCARBORO AND
WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3294 8185 3295 8182 3292 8176 3298 8166
3300 8155 3267 8175 3261 8201 3265 8206
TIME...MOT...LOC 1738Z 256DEG 21KT 3289 8179 3267 8195Special weather statement, Jun 10, 2:17 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 217 PM EDT SUN JUN 10 2012 GAZ088-101845- SCREVEN- 217 PM EDT SUN JUN 10 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY THROUGH 245 PM EDT... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALTMAN...CAPTOLO...HUNTERS...OLIVER...SYLVANIA AND WOODCLIFF... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FUNNEL CLOUDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM CONTINUES TO EXHIBIT WEAK ROTATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR TORNADO WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3288 8150 3251 8153 3268 8184 3284 8178 TIME...MOT...LOC 1817Z 268DEG 15KT 3270 8172
Special weather statement, Jun 10, 2:36 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SUN JUN 10 2012
GAZ088-100-101900-
BULLOCH-SCREVEN-
236 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 300 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLITO...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...LEEFIELD...MIDDLEGROUND...
NEWINGTON...OLIVER...ROCKY FORD AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8193 3275 8177 3263 8148 3251 8153
3250 8154 3248 8154 3236 8159
TIME...MOT...LOC 1837Z 215DEG 12KT 3252 8176Special weather statement, Jun 10, 3:16 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT SUN JUN 10 2012
SCZ040-042-101945-
ALLENDALE-HAMPTON-
316 PM EDT SUN JUN 10 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 345 PM EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROUSE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...ESTILL...FAIRFAX...GIFFORD...
HAMPTON...LAKE WARREN STATE PARK...LURAY...SYCAMORE AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3310 8120 3283 8105 3268 8139 3283 8143
3284 8142 3285 8143 3290 8145
TIME...MOT...LOC 1916Z 221DEG 6KT 3287 8128Special weather statement, Jun 10, 3:47 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT SUN JUN 10 2012 GAZ100-101-116-102015- BULLOCH-EFFINGHAM-INLAND BRYAN- 347 PM EDT SUN JUN 10 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES THROUGH 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ELLABELL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW...MELDRIM AND PINEORA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3236 8149 3222 8125 3205 8149 3211 8163 TIME...MOT...LOC 1947Z 216DEG 12KT 3213 8150
Special weather statement, Jun 10, 3:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT SUN JUN 10 2012 SCZ040-042-102015- ALLENDALE-HAMPTON- 350 PM EDT SUN JUN 10 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON COUNTIES THROUGH 415 PM EDT... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LAKE WARREN STATE PARK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...ESTILL...HAMPTON... LAKE WARREN STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 45 MPH... FUNNEL CLOUDS... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD ADVISORY IS ALSO IN EFFECT FOR PARTS OF THIS AREA UNTIL 430 PM EDT. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM OR TORNADO WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3294 8102 3278 8093 3264 8136 3279 8140 TIME...MOT...LOC 1950Z 257DEG 8KT 3281 8117
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:29 PM EDT | Special Weather Statement | CHS | Jenkins | 61 min |
| Jun 10, 12:46 PM EDT | Tornado Warning | CHS | Jenkins | 44 min |
| Jun 10, 1:37 PM EDT | Special Weather Statement | CHS | Jenkins | 38 min |
| Jun 10, 2:17 PM EDT | Special Weather Statement | CHS | Screven | 28 min |
| Jun 10, 2:36 PM EDT | Special Weather Statement | CHS | Bulloch | 24 min |
| Jun 10, 3:47 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Jun 10, 4:45 PM EDT | Special Weather Statement | CHS | Bryan | 45 min |
| Jun 10, 4:52 PM EDT | Special Weather Statement | CHS | Bulloch | 38 min |
| Jun 10, 5:39 PM EDT | Special Weather Statement | CHS | Bulloch | 36 min |
| Jun 10, 6:47 PM EDT | Special Weather Statement | CHS | Jenkins | 28 min |
| Jun 10, 3:16 PM EDT | Special Weather Statement | CHS | Allendale | 29 min |
| Jun 10, 3:34 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 56 min |
| Jun 10, 4:17 PM EDT | Special Weather Statement | CHS | Hampton | 43 min |
| Jun 10, 5:31 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 89 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.